propofol infusion syndrome


Also found in: Acronyms.

propofol infusion syndrome

disorder with combined findings of heart failure, metabolic acidosis, rhabdomyolysis, and hyperkalemia that develops after 4-5 days of therapy with propofol at high dosage.
Mentioned in ?
References in periodicals archive ?
The report recommended changes to the way propofol was administered and stricter limits on how long coma patients should be given the drug, but concluded propofol infusion syndrome did not cause the three deaths.
"It is my opinion, on the balance of probability, that NM died as a result of PRIS (propofol infusion syndrome)."
"Propofol infusion syndrome is a rare but recognised complication of such treatment.
Devlin, "Predictors of mortality in patients with suspected propofol infusion syndrome," Critical Care Medicine, vol.
Brown, "Analytic reviews: propofol infusion syndrome in the ICU," Journal of Intensive Care Medicine, vol.
Cremer, "Update on the propofol infusion syndrome in ICU management of patients with head injury," Current Opinion in Anaesthesiology, vol.
In a retrospective review, Bray (10) identified the common features of propofol infusion syndrome. The only children who recovered were treated with hemodialysis.
A case of suspected non-ncurosurgical adult fatal propofol infusion syndrome. Aeta Anaesthesiol Scand.
Propofol infusion syndrome is defined clinically and, although definitions vary (11,12), metabolic acidosis is a common factor.
The timing of these arrhythmias and hypotension is unusual in our case, as these are usually late manifestations of propofol infusion syndrome. In the absence of any other reasonable explanation, and the presence of unrelenting progression of the acidosis over eight hours until the propofol was ceased, we suggest that propofol administration was the cause of the severe metabolic acidosis observed in this patient.
There have been several reports describing the propofol infusion syndrome (PRIS), which was originally described in children, in adult patients (1-3).
Propofol infusion syndrome is an often fatal syndrome which is increasingly described in adults receiving high-dose propofol for a longer period of time.